Alert archive / Texas / Small Craft Advisories in 2017
Small Craft Advisory 57, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at May 23, 2017, 4:16 PM CDT. It took effect at May 23, 2017, 11:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2017, 4:16 PM CDT (21:16 UTC)
- In effect from
- May 23, 2017, 11:00 PM CDT
- Expired
- May 24, 2017, 3:52 AM CDT
- In force
- 5 hr
- Issued by
- NWS Corpus Christi, TX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at May 23, 3:57 PM CDT, 19 minutes earlier.
Area forecast discussion, May 23, 3:57 PM CDT, 19 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
357 PM CDT Tue May 23 2017
.SHORT TERM (Tonight through Wednesday Night)...
MSAS depicts the cold front entering CNTRL TX. Most recent LAPS
analysis depicts 1500-2500 J/Kg SBCAPE over the CWA. Expect CAPE
values to continue to increase this aftn/early evening. Most
recent select LAPS soundings depict above normal PWAT values. The
deterministic GFS/ECMWF/NAM predict the upper disturbance to move
across the Region Tonight/Wednesday yet with the bulk of the
700-300mb Q-vector convergence north of the CWA/MSA. Nevertheless,
a strong upper jet streak is predicted to affect the CWA. The
combination surface/upper jet forcing, instability and moisture
will contribute to scattered convection over the CWA/MSA
overnight. Strong/severe convection remains a possibility given
expected conditions favorable for supercells. Anticipate the bulk
of the convection over the CWA to occur generally during the
00-04z Wednesday period. Deterministic output predicts strong
synoptic scale subsidence/Q-vector divergence over the CWA/MSA
Wednesday. Although much drier conditions Wednesday afternoon, not
confident in elevated/critical fire weather conditions given
expectation of limited wind. Much drier conditions Wednesday will
contribute to cool temperatures Wednesday night.
.COASTAL/MARINE (Tonight through Wednesday Night)...Buoy 42020
measures 3ft/8s swell and NWPS predicts continued onshore swell
direction. Yet, when combined with light wind precludes high rip
current risk this evening. Anticipate SCA conditions over the
Coastal Waters during the 05-12z Wednesday period owing to
vertical mixing of greater momentum.
&&
.LONG TERM (Thursday through Tuesday)...
Return flow commences soon into the extended period, spearheading a
significant warmup into the weekend. Thermal profiles suggest highs
near or above 100 degrees out in the western brush country by
Friday, with 90s everywhere else except along the immediate
coastline. Heat indices will rise along with the temperatures,
possibly reaching critical values during peak heating this weekend.
Onshore winds will pick up each afternoon through the weekend, and
small craft advisories may be needed at certain points through the
first half of the extended period.
The weather pattern then takes a sharp turn as a broad upper trough
settles into the midwest US. Rain chances begin late Sunday but
increase Sunday night through Tuesday as weak impulses move through
this flow and cooler temperatures aloft erode our usual cap. Expect
highs mainly in the 80s through at least the first half of next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 63 86 68 90 77 / 50 0 0 0 0
Victoria 58 86 64 90 75 / 50 0 0 0 0
Laredo 63 89 68 99 76 / 40 0 0 0 0
Alice 60 87 63 94 76 / 50 10 0 0 0
Rockport 64 83 73 87 79 / 50 10 0 0 0
Cotulla 59 87 65 98 75 / 40 0 0 0 0
Kingsville 62 87 65 92 77 / 50 10 0 0 0
Navy Corpus 67 82 74 88 80 / 50 10 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory from 11 PM this evening to 7 AM CDT
Wednesday For the following zones: Coastal waters from
Baffin Bay to Port Aransas out 20 NM...Coastal waters from
Port Aransas to Matagorda Ship Channel out 20 NM...Waters
from Baffin Bay to Port Aransas from 20 to 60 NM...Waters
from Port Aransas to Matagorda Ship Channel from 20 to 60
NM.
&&
WC/87...SHORT TERM
JV/71...LONG TERMHazardous weather outlook, May 23, 5:52 AM CDT, 10 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 552 AM CDT Tue May 23 2017 TXZ229>234-239>247-241100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 552 AM CDT Tue May 23 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Strong to severe thunderstorms are possible later this afternoon with large hail and damaging winds gusts the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms Sunday night through Monday. Organized severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today. GMZ230-235-250-255-270-275-241100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 552 AM CDT Tue May 23 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Strong to severe thunderstorms are possible later this afternoon with large hail and damaging winds gusts the main threats. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Small Craft Advisory conditions are possible over the Gulf of Mexico late Thursday night and Friday. There is a chance of thunderstorms Sunday night through Monday. Organized severe weather is not anticipated at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today.
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 6:02 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, McMullen | 43 min |
| May 23, 6:29 PM CDT | Special Weather Statement | CRP | Goliad, Refugio | 46 min |
| May 23, 6:41 PM CDT | Severe Thunderstorm Warning | CRP | Bee, Live Oak | 49 min |
| May 23, 6:44 PM CDT | Severe Thunderstorm Warning | CRP | McMullen | 46 min |
Nearby
Small Craft Advisories in Texas, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.